U.S. doctors online nowAsk doctors free
PA
A 49-year-old male asked:

Friend takes 2000 depakote/20 zyprexa/4 mg klonopin/15 abilify (aripiprazole).for bipolar schitzophrena..does this seem like a heavy regime..always craves chocolates?

1 doctor answer4 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Zyprexa, Abilify (aripiprazole): And Depakote and all cause stimulation. It's difficult to say what is overkill when it comes to a polypharmacy situation with someone with bipolar schizoaffective disorder. The use of two antipsychotics is indeed sometimes necessary. However, great attention should also be paid to the weight issues. If the weight gain is on going then perhaps a different medication will need to be tried, but all of that will need to be left up to of the prescribing psychiatrist.Best wishes and i hope that you are not freezing as badly in madison as we are here in racine.
Dr. Louis Costello
A Verified Doctor commented
A US doctor answered Learn more
Polypharmacy, the use of multiple medications or the use of more than one medication in the same class of medicines (such as using zyprexa and abilify) may at times be a best medication approach. Encourage to discuss with prescribing doctor and also can be wise to seek second opinion when uncertain about one's treatment course. Friends and social support are very helpful for all of us...
Jun 20, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.